Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 159, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 3, 2015, 6:57 PM EDT for Somerset County, Pennsylvania. It was in force for 78 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 6:57 PM EDT (22:57 UTC)
- Expired
- Aug 3, 2015, 8:15 PM EDT
- In force
- 78 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Somerset County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:40 PM EDT | TSTM WND DMG | Rockwood, PA | TREES DOWN ON CHICKENTOWN RD. NEAR NEW CENTERVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS51 KCTP 032257
SVRCTP
PAC111-040015-
/O.NEW.KCTP.SV.W.0159.150803T2257Z-150804T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
657 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 815 PM EDT
* AT 656 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED NEAR SCOTTDALE...AND MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOMERSET...BERLIN...MEYERSDALE...MOUNT DAVIS...NEW CENTERVILLE...
URSINA...ADDISON...CALLIMONT...CASSELMAN...CONFLUENCE...FINZEL...
GARRETT...ROCKWOOD...SALISBURY...SEVEN SPRINGS AND WELLERSBURG.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 103...AND
FROM MILE MARKERS 105 TO 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.
THIS STORM HAS ALREADY PRODUCED LARGE HAIL NEAR SUTERSVILLE IN
WESTMORELAND COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3972 7938 3974 7941 3977 7938 3978 7940
3979 7935 3980 7937 3983 7938 3985 7942
3990 7940 4009 7925 4010 7924 3993 7876
3978 7878 3973 7881 3972 7881
TIME...MOT...LOC 2256Z 297DEG 32KT 4008 7950
$$
LA CORTE2 follow-up statements
316
WWUS51 KCTP 032332
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT MON AUG 3 2015
PAC111-040015-
/O.CON.KCTP.SV.W.0159.000000T0000Z-150804T0015Z/
SOMERSET PA-
732 PM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN SOMERSET COUNTY...
AT 730 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR NEW CENTERVILLE...MOVING SOUTHEAST
AT 35 MPH.
THE STORM HAS SHOWN A WEAKENING TREND BUT IS STILL CAPABLE OF
CAUSING DAMAGING WINDS AND LARGE HAIL.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...BERLIN...MEYERSDALE...MOUNT DAVIS...NEW CENTERVILLE...
URSINA...ADDISON...CALLIMONT...CASSELMAN...CONFLUENCE...FINZEL...
GARRETT...ROCKWOOD...SALISBURY...SEVEN SPRINGS AND WELLERSBURG.
LAT...LON 3991 7939 4008 7920 3993 7876 3978 7878
3973 7881 3972 7881 3972 7938 3974 7941
3977 7938 3978 7940 3979 7935 3980 7937
3983 7938 3985 7942 3990 7940
TIME...MOT...LOC 2330Z 302DEG 48KT 3997 7917
$$
LA CORTE567
WWUS51 KCTP 040005
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 PM EDT MON AUG 3 2015
PAC111-040015-
/O.CON.KCTP.SV.W.0159.000000T0000Z-150804T0015Z/
SOMERSET PA-
805 PM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN SOMERSET COUNTY...
AT 804 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BERLIN TO NEAR URSINA...MOVING SOUTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...BERLIN...MEYERSDALE...MOUNT DAVIS...NEW CENTERVILLE...
URSINA...ADDISON...CALLIMONT...CASSELMAN...CONFLUENCE...FINZEL...
GARRETT...ROCKWOOD...SALISBURY AND WELLERSBURG.
LAT...LON 3989 7936 4003 7907 3993 7876 3978 7878
3973 7881 3972 7881 3972 7938 3974 7941
3977 7938 3978 7940 3979 7935 3980 7937
TIME...MOT...LOC 0004Z 297DEG 16KT 3995 7886 3985 7939
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:24 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 3, 6:24 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 624 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST AND THROUGH THE STATE THIS EVENING AND OVERNIGHT. HIGH PRESSURE WILL DOMINATE THE MIDWEEK BEFORE UNSETTLED CONDITIONS RETURN FOR THURSDAY AND FRIDAY AS A SLOW MOVING FRONT MOVES BACK INTO THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6PM UPDATE... RELATIVELY STABLE AIR DEVELOPED OVER MOST OF THE FORECAST AREA THIS AFTERNOON EFFECTIVELY CAPPING CONVECTION AHEAD OF THE ADVANCING WEAK COLD FRONT. THE ATMOSPHERE HAS RECOVERED OVER SWRN PA WHERE THE MOST ACTIVE STORMS ARE IN PROGRESS AS OF 6 PM. THE HRRR TRACKS THESE STORMS EAST THROUGH THE SOUTH CENTRAL MOUNTAINS...WHILE KEEPING MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND AFFECTING THE REGION INTO THE WEE HOURS OF TUESDAY MORNING. CONFIDENCE IS LOW ON THE ADDITIONAL CONVECTION DEVELOPMENT AS WE TYPICALLY SEE IT BECOME MORE STABLE AFTER WE LOSE THE SOLAR HEATING. ALTHOUGH THE SPC DAY ONE OUTLOOK KEEPS THE SLIGHT RISK OVER ALMOST ALL OF CENTRAL PA...HAVE DOWNPLAYED THE POTENTIAL FOR STRONG STORMS GIVEN THE MARGINAL INSTABILITY AND APPROACHING NIGHTFALL. LOWS EARLY TUESDAY WILL RANGE FROM THE MID 50S IN THE NW TO MID 60S OVER THE SOUTHEAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A RATHER STRONG UPPER TROUGH AND SECONDARY CFRONT WILL BE DIVING SE FROM THE UPPER GLAKES REGION. ALTHOUGH THE LLVL ENVIRONMENT WILL BE DRIER AND SLIGHTLY COOLER IN THE WAKE OF MONDAY NIGHT/S CFROPA...STG FORCING BENEATH THE L.E. REGION OF A 95 KT JET WILL LIKELY SPARK AT LEAST ISOLATED TO SCATTERED TSRA ACROSS THE CENTRAL AND NRN MTNS. MAX TEMPS WILL VARY FROM THE 70S ACROSS THE NW HALF OF THE CWA...TO THE 80S IN THE SE HALF. CLOSE TO NORMAL FOR LATE SUMMER. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE UPPER LOW OVER NORTHERN QUEBEC SHOULD CONTINUE TO DRIFT TO THE NORTHEAST AND ZONAL TO SLIGHTLY NORTHWEST FLOW IS EXPECTED TO FOLLOW AS A QUASI-STATIONARY BOUNDARY HANGS OUT JUST TO THE SOUTH OF THE STATE. UNCERTAINTY REMAINS IN THE PLACEMENT OF THE BOUNDARY SO WILL KEEP SOME POP IN THE SRN PART OF THE STATE...BUT MOST LOCATIONS WILL BE DRY UNTIL THURSDAY INTO THURSDAY NIGHT. THEN A STACKED LOW WILL SLIDE EASTWARD FROM THE MID MISSISSIPPI VALLEY AND MAY MAKE A MORE-OR- LESS CONSTANT RAIN INSTEAD OF SHOWERY/CONVECTIVE PRECIP. THE UPPER LEVEL LOW WILL FINALLY MOVE OFF LATE NEXT WEEKEND WHICH WILL BE A HERALD FOR QUIETER WEATHER. TEMPERATURES SHOULD TREND COOLER LATER IN THE WEEK BEFORE WARMING UP INTO NEXT WEEK. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... AN APPROACHING COLD FRONT AND PRECEDING SFC/LEE TROUGH OVER THE SUSQ VALLEY WILL ACT AS TWO AREAS OF FOCUS FOR LATE AFTERNOON/EVENING SHRA TSRA WITH SCT/BRIEF MVFR CIGS AND VSBYS. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH VERY BRIEF IFR VSBY IN +RA AND HIGHLY-LOCALIZED WESTERLY SFC WIND GUSTS AOA 40KTS. WILL CONTINUE TO USE -SHRA WITH VCTS BTWN 20-22Z TO SHOW TSTM IMPACT RISK AT ALL TERMINALS. OUTLOOK... TUE...VFR. ISOLD-SCT P.M. SHRA/TSRA CENTRAL AND NRN PENN. WED...VFR. NO SIG WX. THU-FRI...VFR/MVFR WITH RAIN PSBL AS LOW PRES TRACKS SOUTH OF CENTRAL PA. SAT...VFR WITH A LOW CHC OF MVFR IN ISOLATED AFTERNOON SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...DANGELO/CERU AVIATION...STEINBUGL
Hazardous weather outlook, Aug 3, 4:07 AM EDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 AM EDT MON AUG 3 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-040815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 407 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THE THREAT OF WIND DAMAGE IS GREATER THAN THE THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:16 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 74 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.